Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

67 years old, on blood transfusions. taking cyclosphorine. side effects of medication like hematomas on tongue and throat, weight loss. Alternative treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12275 Questions
Question
APLASTIC ANEMIA- 67 YEAR OLD MALE DIAGNOSED 3 YEARS AGO..HAS BEEN SURVIVING ON BLOOD TRANSFUSIONS ONCE A WEEK. RECENTLY PRESCRIBED CYCLOSPHORINE, HAD A REACTION TO MEDICINE AND DEVELOPED SORES/HEMATOMAS ON TONGUE AND THROAT, VERY PAINFUL AND HAS LOST 20 LBS DUE TO NOT BEING ABLE TO EAT, ADMITTED INTO THE HOSPITAL YESTERDAY AND ANTIBIOTICS NOT WORKING?? WHAT CAN I DO ?? OR TRY?? DOCTORS IN THIS AREA OF PITTSFIELD MA NOT TOO SWIFT !! PLEASE HELP MY DAD. THANK YOU
Posted Tue, 8 May 2012 in Blood Cancer(Leukemia)
 
 
Answered by Dr. Rakhi Tayal 25 minutes later
Hello,
Thanks for posting your query.
I have read your problem with concern and also noted the critical condition your father is in right now. The main treatment for aplastic anemia is blood transfusion or bone marrow transplantation.
Cyclosporine causes reduction in blood counts due to which your father developed hematomas which were painful. Now that he has been admitted to the hospital, it takes some time for the antibiotics to show response and the parenteral infusions to show effect.
All the medicines will first of all try to stop any further loss of weight in 7-10 days and then gradually will show an improvement in his health. You need to stay calm and have faith in his treating doctors.
If at all you are not satisfied with the treatment he is getting you can always have a second opinion from some other doctor after showing him all the latest blood reports and the treatment your father is getting right now.
Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor